Menu: Home :: go to Journal :: switch to Russian :: switch to English
You are here: all Journals and Issues→ Journal→ Issue→ Article

Inner product and Gegenbauer polynomials in Sobolev space


In this paper we consider the system of functions G_(r,n)^α (x) (r∈N,n=0,1,…) which is orthogonal with respect to the Sobolev-type inner product on (-1,1) and generated by orthogonal Gegenbauer polynomials. The main goal of this work is to study some properties related to the system {φ_(k,r) (x)}_(k≥0) of the functions generated by the orthogonal system {G_(r,n)^α (x)} of Gegenbauer functions. We study the conditions on a function f(x) given in a generalized Gegenbauer orthogonal system for it to be expandable into a generalized mixed Fourier series of the form f(x)~∑_(k=0)^(r-1)▒〖f^((k) ) (-1) (x+1)^k/k!+∑_(k=r)^∞▒〖G_(r,k)^α (f) 〗〗 φ_(r,k)^α (x), as well as the convergence of this Fourier series. The second result of this paper is the proof of a recurrence formula for the system {φ_(k,r) (x)}_(k≥0). We also discuss the asymptotic properties of these functions, and this represents the latter result of our contribution.


inner product, Sobolev space, Gegenbauer polynomials

Full-text in one file









[1] R.M. Gadzhimirzaev, “Sobolev-orthonormal system of functions generated by the system of Laguerre functions”, Probl. Anal. Issues Anal., 8(26):1 (2019), 32-46. [2] I.I. Sharapudinov, “Approximation of functions of variable smoothness by Fourier-Legendre sums”, Sb. Math., 191:5 (2000), 759-777. [3] I. Sharapudinov, Mixed Series of Orthogonal Polynomials, Daghestan Sientific Centre Press, Makhachkala, 2004. [4] I. I. Sharapudinov, “Approximation properties of mixed series in terms of Legendre polynomials on the classes W^r”, Sb. Math., 197:3 (2006), 433-452. [5] I.I. Sharapudinov, “Sobolev orthogonal systems of functions associated with an orthogonal system”, Izv. Math., 82:1 (2018), 212-244. [6] I.I. Sharapudinov, T.I. Sharapudinov, “Polynomials orthogonal in the Sobolev sens, generated by Chebychev polynomials orthogonal on a mesh”, Russian Math. (Iz. VUZ), 61:8 (2017), 59-70. [7] M. Abramowitz, I.A. Stegun, Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables, Dover Publications, USA, 1964. [8] G. Szegiö, Orthogonal Plynomials. V. 23, American Mathematical Society, Providence, Rhode Island, 1975. [9] A.F. Nikiforov, V.B. Uvarov, Special Functions of Mathematical Physics, Birkhauser Veriag Basel, Springer Basel AG., 1988.



Section of issue

Scientific articles

Для корректной работы сайта используйте один из современных браузеров. Например, Firefox 55, Chrome 60 или более новые.